Biotin has improved my hair significantly but my warfarin numbers have recently been high. Is there a correlation? I'm taking 5000 mcg most days, is this too much?
Have you just started taking biotin? If you've been on it all along it wouldn't be it, and there is no interaction between them. What do you mean your warfarin numbers are high, the dosage of the warfarin or your inr? That's a strange way of giving the strength of warfarin, I've never seen it measured in mcgs. Converting it to something more common to us, its 5 mg which isn't a high dose.
Biotin should not be affecting your INR. Most dietitians would probably say that you are taking more than 160 times the recommended daily intake of biotin.
I am not a professional. This question is a few years old but my answer may help others veiwing the thread.
I recommend only taking 1000mcg of Biotin a day, as 5000 is way too much anyways. Make sure you are taking all your pills when you are suppose to and at consistent times. Avoid abnormal amounts of Vitamin K and Alcohol.
A high INR means your blood is thinner while low means it is thicker, ie. 1.5 is thicker than 2.5. Vitamin K will thicken while other substances like alcohol will thin it. Always ask whoever is in charge of your blood thinners before starting to take a new drug.
That said, Biotin should not effect your INR levels. High levels of stress or a diet change can effect them though. Ask your doctor(s) for professional advice.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Feb 2015 • 4 answers
Updated 29 Sep 2012 • 2 answers
Updated 12 Oct 2010 • 2 answers
Updated 22 Mar 2018 • 3 answers
Updated 20 Apr 2017 • 3 answers